Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Wichita, KS

April 2, 20155 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 2, 2015, 11:42 PM CDT for 5 counties in Kansas. It was in force for 63 min. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2015, 11:42 PM CDT (04:42 UTC)
Expired
Apr 3, 2015, 12:45 AM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Harvey County, KS, Kingman County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 38 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 11:47 PM CDTHAIL 1.252 N Hutchinson, KSPUBLIC REPORTS VIA TWITTER OF HALF DOLLAR SIZED HAIL. TIME IS ESTIMATED FROM RADAR.
Apr 2, 11:49 PM CDTHAIL 1Hutchinson, KSPUBLIC REPORTS VIA TWITTER OF NICKEL TO QUARTER SIZED HAIL.
Apr 2, 11:52 PM CDTTSTM WND DMGMt Vernon, KSEMERGENCY MANAGER REPORTS HEAVY DAMAGE TO A BOAT AND CAMPER STORAGE BUILDING. SEVERAL POWERLINES ARE ALSO DOWN. TIME IS RADAR ESTIMATED.
Apr 2, 11:53 PM CDTTSTM WND GST 70Hutchinson Airport, KS
Apr 3, 12:04 AM CDTHAIL 15 Sw Inman, KSTRAINED SPOTTER REPORTS QUARTER SIZED HAIL COVERING THE GROUND.
Apr 3, 12:05 AM CDTTSTM WND GST 714 Wsw Halstead, KS
Apr 3, 12:06 AM CDTTSTM WND GST 58Mount Hope, KSMEASURED 58 MPH WINDS ALONG WITH 1 INCH HAIL.
Apr 3, 12:08 AM CDTTSTM WND GST 63Goddard, KS
Apr 3, 12:10 AM CDTTSTM WND GST 674 Nnw Clearwater, KS
Apr 3, 12:12 AM CDTTSTM WND DMG2 N West Wichita, KSFOUR INCH TREE LIMB DOWN.
Apr 3, 12:12 AM CDTTSTM WND GST 603 Nnw West Wichita, KS60 MPH WINDS AND DIME SIZE HAIL.
Apr 3, 12:12 AM CDTTSTM WND GST 603 Nnw West Wichita, KS60 MPH WINDS AND DIME SIZE HAIL.
Apr 3, 12:15 AM CDTTSTM WND DMGNortheast Wichita, KSPOWER OUTAGE REPORTED NEAR 21ST AND INTERSTATE 135 FROM SEVERE WIND GUSTS.
Apr 3, 12:16 AM CDTTSTM WND GST 65West Wichita, KSTRAINED SPOTTER ESTIMATES 55 TO 65 MPH WINDS AT 17TH AND TYLER.
Apr 3, 12:16 AM CDTTSTM WND GST 68Wichita Eisenhower Natl, KS
Apr 3, 12:17 AM CDTTSTM WND GST 75West Wichita, KSESTIMATED 75 MPH WIND GUST AT CENTRAL AND ZOO BOULEVARD.
Apr 3, 12:18 AM CDTHAIL 1.75Sedgwick, KSPUBLIC SENDS PIC TO KWCH VIA TWITTER OF GOLF BALL SIZED HAIL. TIME IS ESTIMATED FROM RADAR.
Apr 3, 12:20 AM CDTTSTM WND DMG10 Ne Wichita Eisenhowe, KS*** 2 INJ *** THE 2 MINOR INJURIES OCCURRED WHEN ROOF BLEW OFF EMS BUILDING AT HILLSIDE AND K-96. TIME WAS ESTIMATED.
Apr 3, 12:20 AM CDTTSTM WND DMG4 W Whitewater, KSA WALL WAS DAMAGED ON A HOUSE AND A MOBILE HOME WAS DESTROYED 4 MILES WEST OF WHITEWATER. 2 SEMIS WERE BLOWN OVER ON INTERSTATE 135 IN THE NEWTON VICINITY. TIME ESTIMATED BY RADAR AND EMERGENCY MANAGEMENT FROM 1215 AND 1230 AM.
Apr 3, 12:22 AM CDTTSTM WND DMG5 W Mcconnell Afb, KS*** 1 INJ *** ONE PERSON WAS BLOWN OFF THEIR PORCH AT LAKESIDE MOBILE HOME PARK. EXTENT OF INJURIES ARE UNKNOWN AT THIS TIME. TIME IS ESTIMATED.
Apr 3, 12:22 AM CDTTSTM WND DMGJabara Airport, KSSTRAIGHT LINE WIND DAMAGE FROM A CHANNELLED MICROBURST. BEGAN NEAR KANSAS HEART HOSPITAL WITH SOME DEBRIS FROM THEIR ROOF WHICH IS LOCATED ACROSS FROM JABARA AIRPORT. 1/10 MILE OF POWERPOLES WERE SNAPPED OFF AT THE BASE...ALL LEANING TOWARDS THE EAST. ON THE A
Apr 3, 12:24 AM CDTTSTM WND GST 60West Wichita, KS60 MPH WINDS ALONG WITH NICKEL SIZE HAIL.
Apr 3, 12:26 AM CDTTSTM WND DMGDerby, KSPUBLIC SENDS PICTURE VIA TWITTER OF WINDOW DAMAGE AND A WINDOW FRAME BEING TORE OUT AS WELL AS BLOWN OUT CAR WINDOWS IN DERBY.
Apr 3, 12:26 AM CDTHAIL 13 E East Wichita, KS
Apr 3, 12:28 AM CDTTSTM WND GST 74Mcconnell Afb, KS
Apr 3, 12:28 AM CDTHAIL 1.75East Wichita, KSKSN EMPLOYEE ESTIAMTES QUARTER TO GOLFBALL HAIL AT CENTRAL AND GREENWICH.
Apr 3, 12:30 AM CDTTSTM WND GST 705 Ne Newton, KSDIME SIZE WAS ALSO COVERING THE GROUND.
Apr 3, 12:30 AM CDTTSTM WND GST 89East Wichita, KS89 MPH WINDS MEASURED AT THE KANSAS AVIATION MUSEUM. REPORT VIA KAKE.
Apr 3, 12:31 AM CDTTSTM WND GST 75Newton, KSESTIMATED 75 MPH WINDS ALONG WITH POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WUUS53 KICT 030442
SVRICT
KSC079-095-113-155-173-030545-
/O.NEW.KICT.SV.W.0016.150403T0442Z-150403T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT THU APR 2 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1245 AM CDT

* AT 1142 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NICKERSON TO NEAR PRETTY PRAIRIE TO NEAR
  KINGMAN...MOVING EAST AT 70 MPH.

  HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...HUTCHINSON...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK
  CITY...VALLEY CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...
  HESSTON...MAIZE...CLEARWATER...CHENEY...HALSTEAD...NORTH NEWTON...
  MOUNDRIDGE AND SEDGWICK.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 47.
 INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

&&

LAT...LON 3753 9812 3781 9793 3801 9791 3817 9793
      3827 9792 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0442Z 289DEG 59KT 3810 9801 3782 9796 3760 9807 

HAIL...1.50IN
WIND...70MPH

$$

MCGUIRE
4 follow-up statements
894 
WWUS53 KICT 030457
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT THU APR 2 2015

KSC079-095-113-155-173-030545-
/O.CON.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
RENO KS-HARVEY KS-SEDGWICK KS-MCPHERSON KS-KINGMAN KS-
1157 PM CDT THU APR 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR EASTERN RENO...HARVEY...SEDGWICK...SOUTHERN MCPHERSON AND EAST
CENTRAL KINGMAN COUNTIES...

AT 1156 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BURRTON TO NEAR ANDALE TO NEAR NORWICH...MOVING
EAST AT 70 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...HESSTON...
MAIZE...CLEARWATER...CHENEY...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK AND INMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

&&

LAT...LON 3752 9790 3777 9777 3800 9782 3816 9788
      3827 9792 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0456Z 289DEG 59KT 3803 9775 3775 9770 3753 9781 

HAIL...1.50IN
WIND...70MPH

$$

MCGUIRE
966 
WWUS53 KICT 030506
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1206 AM CDT FRI APR 3 2015

KSC095-030515-
/O.CAN.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
KINGMAN KS-
1206 AM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KINGMAN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3752 9780 3775 9770 3800 9782 3816 9788
      3827 9792 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0505Z 288DEG 59KT 3821 9768 3771 9756 3749 9767 

$$

KSC079-113-155-173-030545-
/O.CON.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
RENO KS-HARVEY KS-SEDGWICK KS-MCPHERSON KS-
1206 AM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN RENO...HARVEY...SEDGWICK AND SOUTHERN MCPHERSON
COUNTIES...

AT 1205 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR INMAN TO NEAR GODDARD TO VIOLA...MOVING EAST AT
70 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...HESSTON...
MAIZE...CLEARWATER...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK...INMAN AND COLWICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

&&

LAT...LON 3752 9780 3775 9770 3800 9782 3816 9788
      3827 9792 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0505Z 288DEG 59KT 3821 9768 3771 9756 3749 9767 

HAIL...1.50IN
WIND...70MPH

$$

MCGUIRE
583 
WWUS53 KICT 030516
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT FRI APR 3 2015

KSC155-030525-
/O.CAN.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
RENO KS-
1216 AM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3751 9767 3772 9758 3799 9765 3811 9768
      3824 9772 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0515Z 289DEG 59KT 3816 9751 3766 9739 3744 9751 

$$

KSC079-113-173-030545-
/O.CON.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
HARVEY KS-SEDGWICK KS-MCPHERSON KS-
1216 AM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR HARVEY...SEDGWICK AND SOUTHEASTERN MCPHERSON COUNTIES...

AT 1215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNDRIDGE TO NEAR WICHITA EISENHOWER NATIONAL
AIRPORT TO NEAR CLEARWATER...MOVING EAST AT 70 MPH.

HAZARD...PING PONG SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...NEWTON...ANDOVER...HAYSVILLE...PARK CITY...VALLEY
CENTER...BEL AIRE...MULVANE...GODDARD...ROSE HILL...HESSTON...
MAIZE...CLEARWATER...HALSTEAD...NORTH NEWTON...MOUNDRIDGE...
SEDGWICK...COLWICH AND WHITEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3751 9767 3772 9758 3799 9765 3811 9768
      3824 9772 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0515Z 289DEG 59KT 3816 9751 3766 9739 3744 9751 

HAIL...1.50IN
WIND...70MPH

$$

MCGUIRE
832 
WWUS53 KICT 030536
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1236 AM CDT FRI APR 3 2015

KSC079-113-173-030545-
/O.EXP.KICT.SV.W.0016.000000T0000Z-150403T0545Z/
HARVEY KS-SEDGWICK KS-MCPHERSON KS-
1236 AM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR HARVEY...SEDGWICK AND
SOUTHEASTERN MCPHERSON COUNTIES WILL EXPIRE AT 1245 AM CDT...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3751 9767 3772 9758 3799 9765 3811 9768
      3824 9772 3820 9737 3817 9737 3817 9715
      3748 9715
TIME...MOT...LOC 0534Z 289DEG 59KT 3816 9751 3766 9739 3744 9751 

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:18 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 2, 11:18 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT THU APR 2 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 331 PM CDT THU APR 2 2015

MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES/TRENDS TONIGHT
INTO FRIDAY MORNING. THE QUASI-STATIONARY SURFACE FRONT HAS
NUDGED A BIT NORTHWARD AT MID-AFTERNOON ACROSS SOUTHEAST
KANSAS TO NEAR WINFIELD IN SOUTH CENTRAL KANSAS. DIURNAL
HEATING WILL RESULT IN MLCAPE VALUES AROUND 2000 J/KG IN THE
PRESENCE OF STRONG DEEP LAYER SHEAR BY LATE THIS AFTERNOON.
WHILE THE CAP CONTINUES TO WEAKEN IT MAY NOT BE UNTIL EARLY
EVENING BEFORE CONVECTION INITIATES IN RESPONSE TO INCREASING
LOW LEVEL FLOW AHEAD OF THE APPROACHING UPPER TROF. A PERIOD
OF SEVERE WEATHER IS POSSIBLE THROUGH MID-EVENING FOR AREAS
MAINLY EAST AND SOUTHEAST OF WICHITA. SOME OF THIS CONVECTION
WILL FESTER INTO LATE EVENING...BEFORE ANOTHER ROUND OF
ELEVATED CONVECTION IS EXPECTED TO EMANATE FROM THE HIGH
PLAINS AND MOVE EAST-SOUTHEAST ACROSS CENTRAL KANSAS OVERNIGHT.
THIS ACTIVITY WILL ALSO HAVE THE POTENTIAL FOR MARGINALLY
SEVERE HAIL AND WIND...BEFORE TRACKING INTO SOUTHEAST KANSAS
BY EARLY FRIDAY MORNING.

BRISK NORTH WINDS WILL DRIVE MUCH COOLER AND DRIER AIR ACROSS
THE AREA DURING FRIDAY...WITH THE ASSOCIATED SURFACE HIGH
PRESSURE SETTLING OVER THE CENTRAL PLAINS FRIDAY NIGHT. SOME
PATCHY FROST IS POSSIBLE...THOUGH NO HEADLINES ARE PLANNED
AS WE ARE STILL ABOUT A WEEK OR SO AWAY FROM OUR USUAL AVERAGE
LAST FROST/FREEZE CLIMATOLOGY IN MANY AREAS. MILDER SOUTHERLY
WINDS WILL DEVELOP FOR THE REST OF THE WEEKEND WITH MAXS
CLOSER TO SEASONAL CLIMO.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 331 PM CDT THU APR 2 2015

THE MEDIUM RANGE MODELS CONTINUE TO SHOW A MEAN UPPER TROF
DEVELOPING ACROSS THE WESTERN CONUS THROUGH EARLY NEXT WEEK
WITH AN INCREASINGLY MOIST SOUTHERLY FLOW ACROSS FAR EASTERN
KANSAS. LITTLE CHANGE TO THE GOING FORECAST WILL BE MADE
WITH MODEST PRECIP/CONVECTIVE CHANCES TIED TO THE EVENTUAL
EASTWARD PROGRESSION OF THE UPPER TROF OR PIECES THEREOF IN
THE WEST-SOUTHWEST FLOW ALOFT AND POTENTIAL FOR A COLD FRONT
TO VENTURE INTO THE AREA BY MID-WEEK.

KED

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1110 PM CDT THU APR 2 2015

CLUSTER OF STRONG-SEVERE STORMS WILL MOVE EAST-SOUTHEAST ACROSS
CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THIS CLUSTER WILL AFFECT
HUT PRIOR TO 06Z...AND POSSIBLY ICT AND CNU FROM 06Z-09Z GIVEN IT
HOLDS TOGETHER. STRONG/VARIABLE WIND GUSTS AND HAIL COULD
ACCOMPANY THIS CLUSTER.

A PRESSURE RISE POCKET OF 4 TO 7 MB PER 3 HOURS WILL SLIDE ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...PRODUCING VERY GUSTY
NORTHERLY WINDS. PEAK GUSTS OF 35-40 KNOTS ARE EXPECTED. AREAS OF
MVFR CEILINGS APPEAR LIKELY BY EARLY FRIDAY MORNING IN ASSOCIATION
WITH STRATIFORM PRECIPITATION MOVING ACROSS NEBRASKA AND NORTHERN
KANSAS OVERNIGHT AND STRONG COLD AIR ADVECTION. SKIES SHOULD CLEAR
OUT TOWARD MIDDAY INTO FRIDAY AFTERNOON AS STRONG SUBSIDENCE SETS
IN.

JMC

&&

.FIRE WEATHER...
ISSUED AT 331 PM CDT THU APR 2 2015

INCREASING CHANCES FOR RAIN FROM SHOWERS AND STORMS WILL GIVE
SOME AREAS BENEFICIAL WETTING RAINS TONIGHT INTO EARLY FRIDAY.
BEST CHANCES APPEAR TO BE OVER CENTRAL INTO SOUTHEAST KANSAS.
HOWEVER...THINGS WILL DRY OUT AGAIN OVER THE WEEKEND...WITH
GUSTY SOUTH WINDS HELPING TO ELEVATE THE GRASSLAND FIRE DANGER
INTO THE VERY HIGH CATEGORY...PRIMARILY FROM THE FLINT HILLS
WESTWARD ACROSS CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    46  58  35  66 /  50  40   0   0
HUTCHINSON      42  58  33  67 /  60  40   0   0
NEWTON          43  55  34  65 /  60  50   0   0
ELDORADO        46  58  34  66 /  60  50   0   0
WINFIELD-KWLD   49  59  34  66 /  50  30   0   0
RUSSELL         38  56  33  68 /  70  40   0   0
GREAT BEND      39  57  33  67 /  60  40   0   0
SALINA          41  57  33  68 /  70  50   0   0
MCPHERSON       42  56  33  66 /  70  50   0   0
COFFEYVILLE     51  58  34  64 /  70  40   0   0
CHANUTE         49  57  33  64 /  70  60   0   0
IOLA            48  57  33  64 /  70  60   0   0
PARSONS-KPPF    50  58  34  65 /  80  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 2, 9:43 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT THU APR 2 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
943 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD
ACROSS THE REGION OVERNIGHT. THE MAIN THREATS WILL BE HAIL UP TO
HALF DOLLAR SIZE AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR SNOW MIXED WITH RAIN ACROSS
PORTIONS OF CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO
SNOW ACCUMULATION IS EXPECTED.

A FEW STORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON FRIDAY
MORNING...HOWEVER THEY ARE NOT EXPECTED TO BE STRONG OR SEVERE.

A VERY HIGH FIRE DANGER IS POSSIBLE IN RAIN-FREE AREAS FOR MUCH
OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS ON FRIDAY...DURING
THE MORNING AND EARLY AFTERNOON.

VERY HIGH FIRE DANGER IS EXPECTED OVER THE WEEKEND DURING THE
AFTERNOON HOURS...FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL
KANSAS.

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS FROM LATE SUNDAY
THROUGH TUESDAY NIGHT...MAINLY ALONG AND EAST OF I-135. CHANCES
FOR STORMS WILL INCREASE ACROSS THE ENTIRE AREA BY WEDNESDAY
INTO WEDNESDAY NIGHT. THE RISK FOR ORGANIZED SEVERE WEATHER
APPEARS TO BE RELATIVELY LOW THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED OVERNIGHT IN CENTRAL...SOUTH CENTRAL
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 2, 11:02 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     HAIL             PAWNEE ROCK             38.27N 98.98W
04/02/2015  E0.88 INCH       BARTON             KS   FIRE DEPT/RESCUE

&&

VJP
Local storm report, Apr 2, 11:17 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             GREAT BEND              38.36N 98.81W
04/02/2015  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

&&

VJP
Local storm report, Apr 2, 11:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     HAIL             GREAT BEND              38.36N 98.81W
04/02/2015  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZE HAIL FALLING IN
            GREAT BEND ON THE EAST SIDE OF TOWN WHICH WAS PILING UP
            LIKE SNOW.

&&

VJP
Local storm report, Apr 2, 11:22 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 PM     TSTM WND GST     SYLVIA                  37.96N 98.41W
04/02/2015  E60 MPH          RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS AN ESTIMATED 60 MPH WIND GUSTS
            WITH POWER OUTAGES IN SYLVIA.

&&

VJP
Local storm report, Apr 2, 11:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     HAIL             SYLVIA                  37.96N 98.41W
04/02/2015  E1.50 INCH       RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS PING PONG BALL SIZED HAIL AND
            AN ESTIMATED 70 MPH WIND GUSTS.

1124 PM     TSTM WND GST     SYLVIA                  37.96N 98.41W
04/02/2015  E70 MPH          RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYS 70 MPH WIND GUSTS WITH PING PONG
            BALL SIZED HAIL.

&&

VJP
Local storm report, Apr 2, 11:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     2 W ARLINGTON           37.90N 98.21W
04/02/2015  E60.00 MPH       RENO               KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS VIA EMERGENCY MANAGER OF 60 MPH
            WINDS AND QUARTER SIZED HAIL.

1135 PM     HAIL             2 W ARLINGTON           37.90N 98.21W
04/02/2015  E1.00 INCH       RENO               KS   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES QUARTER SIZED HAIL AND 60 MPH
            WINDS.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningICTLabette, Neosho44 min
Apr 2, 7:11 PM CDTTornado WarningICTLabette49 min
Apr 2, 7:34 PM CDTSpecial Weather StatementICTMontgomery26 min
Apr 2, 7:53 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery52 min
Apr 2, 8:05 PM CDTTornado WarningICTLabette40 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery48 min
Apr 2, 9:46 PM CDTSpecial Weather StatementICTWoodson44 min
Apr 2, 10:25 PM CDTSevere Thunderstorm WarningICTBarton50 min
Apr 2, 10:31 PM CDTSpecial Weather StatementICTAllen44 min
Apr 2, 11:16 PM CDTSevere Thunderstorm WarningICTBarton, Reno, Rice39 min
Apr 2, 11:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice41 min
Apr 3, 12:23 AM CDTSevere Thunderstorm WarningICTButler, Cowley48 min
Apr 3, 12:34 AM CDTSevere Thunderstorm WarningICTChase, Harvey, Marion31 min
Apr 3, 12:56 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson64 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson27 min
Apr 3, 1:52 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho38 min
Apr 3, 2:02 AM CDTTornado WarningICTLabette28 min
Apr 3, 2:39 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more8 hr
Apr 3, 3:55 PM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.